Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 342, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 30, 2001, 2:57 AM CDT for Garvin County, McClain County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 30, 2001, 2:57 AM CDT (07:57 UTC)
- Expired
- May 30, 2001, 3:45 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garvin County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 46 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 10:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 424 m²/s²
- 0-3 km storm-relative helicity
- 670 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 300758
SVROKC
OKC049-087-300845-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
257 AM CDT WED MAY 30 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCCLAIN COUNTY IN CENTRAL OKLAHOMA
NORTHERN GARVIN COUNTY IN SOUTHERN OKLAHOMA
* UNTIL 345 AM CDT
* AT 257 AM CDT...DOPPLER RADAR DETECTED A LARGE SEVERE THUNDERSTORM
9 MILES NORTHWEST OF LINDSAY...MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE COLE...CRINER...DIBBLE...
GOLDSBY...LINDSAY...MAYSVILLE...PAOLI...PURCELL...ROSEDALE...
WASHINGTON AND WAYNE
HAIL UP TO THE SIZE OF HALF DOLLARS AND WINDS INj EXCESS OF 60 MPH
ARE LIKELY WITH THIS SEVERE THUNDERSTORM.
LAT...LON 3505 9766 3475 9766 3476 9713 3491 9714
3518 9748What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:47 AM CDT, 10 minutes earlier.
Area forecast discussion, May 30, 2:47 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 247 AM CDT WED MAY 30 2001 SEVERE CONVECTION WILL CONTINUE THROUGH EARLY MORNING ACROSS SOUTHERN OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS. WEAK SURFACE TROUGH/FRONT ACROSS NORTHWEST OKLAHOMA WILL MOVE LITTLE UNTIL UPPER TROUGH TO THE WEST CATCHES UP WITH IT. UNTIL IT DOES WILL NEED TO HOLD ONTO POPS ACROSS THE AREA. LATEST ETA HAS BOUNDARY MOVING SLOWER THAN PREVIOUS RUNS. CONCERNED IT MAY HANG UP SOMEWHERE CLOSE TO THE RED RIVER THROUGH WEDNESDAY NIGHT/EARLY THURSDAY. MODELS ARE CONSISTENT WITH ROTATING A SHORTWAVE TROUGH AROUND DEVELOPING UPPER LOW NEAR THE GREAT LAKES AND BRINGING ANOTHER COLD FRONT THROUGH THE FORECAST AREA FRIDAY/FRIDAY NIGHT. TIGHT BOUNDARY LAYER MOISTURE GRADIENT SHOULD MOVE NORTH INTO THE AREA BY THIS TIME PROVIDING AMPLE MOISTURE/INSTABILITY FOR CONVECTION ALONG THE SOUTHWARD MOVING BOUNDARY. WILL ADD 30/40 POPS ALL AREAS FOR PORTIONS OF FRIDAY/SATURDAY. UPPER RIDGE EXPECTED TO BUILD INTO THE AREA SUNDAY/MONDAY BEFORE MODELS DIVERGE WITH RESPECT TO SPEED OF DEPARTING UPPER LOW NEAR THE GREAT LAKES. PREFER THE SLOWER/LESS AMPLIFIED UPPER WAVE PATTERN DEPICTED BY THE ECMWF FOR TUESDAY WHICH BRINGS A QUASI-STATIONARY FRONTAL BOUNDARY TO NEAR THE KANSAS/OKLAHOMA BORDER. CONVECTION COULD DEVELOP ALONG IT OR ALONG A DEVELOPING DRY LINE TO THE WEST. CAP APPEARS STRONGEST SOUTH OF INTERSTATE 40 SO WILL KEEP THE SOUTHERN HALF OF AREA DRY AT THIS TIME. .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, May 29, 11:46 PM CDT, 3 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1146 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1108 PM BRAMAN OK WIND DAMAGE
05/29/01 KAY LIGHT POLE BLOWN
DOWN...REPORTED BY
BRAMAN EOC
KTLocal storm report, May 29, 11:53 PM CDT, 3 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1153 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM FREDERICK OK .75 INCH HAIL
05/29/01 TILLMAN REPORTED BY TILLMAN
SHERIFFS OFFICE
KTLocal storm report, May 29, 11:54 PM CDT, 3 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1154 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1150 PM 10 NW HINTON OK WIND DAMAGE
05/29/01 CADDO TRUCK BLOWN OVER ON
I-40 AT MILE MARKER
96...AMATEUR RADIO
4 REPORT
KTLocal storm report, May 30, 12:21 AM CDT, 2 hours 36 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1221 AM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1159 PM ALTUS OK .88 INCH HAIL
05/29/01 JACKSON BY SPOTTER
1203 AM ALTUS OK 1.0N0 INCH HAIL
05/30/01 JACKSON SPOTTER REPORT
CWLocal storm report, May 30, 12:44 AM CDT, 2 hours 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1244 AM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1241 AM PIEDMONT OK 1.00 INCH HAIL
05/30/01 CANADIAN SPOTTER REPORT
CWLocal storm report, May 30, 1:24 AM CDT, 1 hour 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
124 AM CDT WED MAY 30 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0120 AM OKLAHOMA CITY OK 70 MPH WIND GUST
05/30/01 OKLAHOMA ESTIMATED BY SPOTTER
IN DOWNTOWN AREA
0108 AM 5 N MUSTANG OK 60 MPH WIND GUST
05/30/01 CANADIAN (ESTIMATED) HAM RADIO
REPORT
0110 AM 4 W BLAIR OK .88 INCH HAIL
05/30/01 JACKSON HAM RADIO REPORT
1259 AM 4 N DUKE OK 1.75 INCH HAIL
05/30/01 JACKSON HAM RADIO REPORT
1256 AM RUSSELL OK 1.25 INCH HAIL
05/30/01 GREER HAM RADIO REPORT
1254 AM PIEDMONT OK 1.00 INCH HAIL
05/30/01 CANADIAN HAM RADIO REPORT
1253 AM 8 S REED OK .75 INCH HAIL
05/30/01 GREER HAM RADIO REPORT
1252 AM 4 SW MANGUM OK 1.00 INCH HAIL
05/30/01 GREER REPORTED BY EOC
1233 AM 10 N GRANDFIELD OK 1.00 INCH HAIL
05/30/01 TILLMAN HAM RADIO REPORT
1231 AM 10 N GRANDFIELD OK 70 MPH WIND GUST
05/30/01 TILLMAN (ESTIMATED) HAM RADIO
REPORT
LANEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 38 min |
| May 29, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 48 min |
| May 29, 10:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 29, 10:07 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 38 min |
| May 29, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 46 min |
| May 29, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 38 min |
| May 29, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 33 min |
| May 29, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 51 min |
| May 29, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| May 29, 11:03 PM CDT | Tornado Warning | OUN | Tillman | 27 min |
| May 29, 11:05 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 40 min |
| May 29, 11:06 PM CDT | Tornado Warning | OUN | Kay | 24 min |
| May 29, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 48 min |
| May 29, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 48 min |
| May 29, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 46 min |
| May 29, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| May 29, 11:44 PM CDT | Tornado Warning | OUN | Canadian | 31 min |
| May 30, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 44 min |
| May 30, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 30, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 42 min |
| May 30, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| May 30, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 43 min |
| May 30, 12:29 AM CDT | Tornado Warning | OUN | Cotton, Tillman | 31 min |
| May 30, 12:39 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 51 min |
| May 30, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 46 min |
| May 30, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 41 min |
| May 30, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 48 min |
| May 30, 1:01 AM CDT | Tornado Warning | OUN | Cotton | 29 min |
| May 30, 1:20 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 40 min |
| May 30, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 47 min |
| May 30, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 45 min |
| May 30, 1:46 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 44 min |
| May 30, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 47 min |
| May 30, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 44 min |
| May 30, 2:24 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 36 min |
| May 30, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 48 min |
| May 30, 3:12 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| May 30, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 47 min |
| May 30, 3:36 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 39 min |
| May 30, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Seminole | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.